Illinois, 2006Heavy Rain in Illinois, July 4, 2006
July 4, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 4, 2:42 AM CST, 11 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 2:42 AM CST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CDT TUE JUL 4 2006
.DISCUSSION...
MAIN FORECAST ISSUES REMAIN CHANCES FOR THUNDERSTORMS TODAY AND
WEDNESDAY.
LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE
ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE
WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS
DRAPED FROM THE GREAT LAKES TO THE CENTRAL PLAINS.
THE UPPER LOW OVER ONTARIO IS EXPECTED TO SLIDE SOUTHEAST INTO
SOUTHERN QUEBEC OVER THE NEXT 24 HOURS...WHILE THE RIDGE BUILDS OVER
THE WESTERN UNITED STATES. THIS AMPLIFYING UPPER-LEVEL PATTERN WILL
PLACE THE FORECAST AREA IN INCREASING NORTHWEST FLOW THROUGH
WEDNESDAY. AS RESULT...THE COLD FRONT IS EXPECTED TO PUSH INTO THE
REGION BY TONIGHT...EVENTUALLY DROPPING SOUTH OF THE AREA ON
WEDNESDAY.
POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH
MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL INCREASE
CHANCES FOR THUNDERSTORMS OVER THE LOWER OHIO AND MID MISSISSIPPI
RIVER VALLEYS TODAY AND TONIGHT. WHILE A FEW OF THE STORMS MAY
APPROACH SEVERE LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE
TO RELATIVELY WARM TEMPERATURES AND WEAK WINDS FIELDS ALOFT.
BY WEDNESDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BE GREATEST OVER
SOUTHERN SECTIONS OF THE AREA. THE ACTIVITY SHOULD COME TO AN END BY
LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR ENOUGH
TO OUR SOUTH.
DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY
AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME
ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND...
RESULTING IN A MODERATION IN TEMPERATURES TO MORE SEASONABLE VALUES.
THE NEXT CHANCE OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK...
ALTHOUGH THE CURRENT FORECAST IS DRY BEYOND WEDNESDAY NIGHT AT THIS
POINT. THIS IS MORE RELEVANT FOR THE NEXT FORECAST PACKAGE.
MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED
TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST
VALUES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RJP
Hazardous weather outlook, Jul 4, 3:33 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE JUL 4 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND
TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND
EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE
POSSIBLE WITH THE STRONGEST ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH
THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND
KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO
AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG
STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD
MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED
ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.
RJP
In the hours before
Special weather statement, Jul 4, 1:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUL 4 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-042100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
244 PM CDT TUE JUL 4 2006
AT 245 PM...RADAR INDICATED SEVERAL STRONG STORMS MOVING ACROSS THE
QUAD STATE. A LARGE CLUSTER OF STORMS WILL MOVE THROUGH THE PADUCAH
AREA BETWEEN 245 PM AND 400 PM.
A LINE OF STORMS EXTENDED FROM NEAR CARBONDALE THROUGH MARION INTO
KARBERS RIDGE. THIS LINE OF STORMS WILL AFFECT THE AFOREMENTIONED
AREAS THROUGH 4 PM.
THE STORMS WERE ALL MOVING EAST NORTHEAST AT 10 TO 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...HALF
INCH HAIL...TORRENTIAL RAINFALL...AND FREQUENT DEADLY LIGHTNING.
KH
Heavy Rain, Jackson
- When
- July 4, 2:00 PM CST to 4:00 PM CST
- Where
- Jackson County, Carbondale
- Reported by
- NEWSPAPER
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Standing water was found in many places as a result of thunderstorm downpours. Many intersections and parking lots were flooded. The water level was generally lower than the bottoms of automobiles. Rainfall in Carbondale was measured at 3.17 inches.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 4, 20061 death · 4 injured · 1 event
- Hail in Washington, July 4, 2006$28 million · 1.25 in hail · 3 events
- Hail and Damaging Wind in Washington, July 4, 2006$4.2 million · 1.25 in hail · 2 events
- Damaging Winds in Maryland, July 4, 2006$1.5 million · 55 kt wind · 11 events
- Tornadoes and Damaging Winds in Colorado, July 4, 2006$1.0 million · F0 · 4 events
- Hail and Damaging Winds in Virginia, July 4, 2006$360,000 · 1 in hail · 20 events
- Flash Flood and Hail in Virginia, July 4 to 5, 2006$242,000 · 70 kt wind · 26 events
- Flash Flooding in Texas, July 4, 2006$500,000 · 7 events
- Hail and Damaging Winds in Massachusetts, July 4, 2006$290,000 · 1.75 in hail · 4 events
- Damaging Wind in New Jersey, July 4, 20069 injured · 52 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, July 4, 2006$200,000 · 60 kt wind · 4 events
- Damaging Winds in District of Columbia, July 4, 2006$215,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522524.